Alert archive / Texas / Special Weather Statements in 2015
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jul 31, 2015, 10:31 PM CDT for Kerr County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2015, 10:31 PM CDT (03:31 UTC)
- Expired
- Jul 31, 2015, 11:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Austin/San Antonio, TX
County Kerr County, TX
The radar
The Austin/San Antonio radar (KEWX), 133 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 3.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 589 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 2248 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
305 WWUS84 KEWX 010331 SPSEWX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1031 PM CDT FRI JUL 31 2015 TXZ186-188-010415- GILLESPIE TX-KERR TX- 1031 PM CDT FRI JUL 31 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GILLESPIE AND NORTH CENTRAL KERR COUNTIES UNTIL 1115 PM CDT... AT 1030 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF INGRAM...OR 11 MILES NORTHWEST OF KERRVILLE...MOVING WEST AT 20 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MOUNTAIN HOME AND HARPER. LAT...LON 3029 9918 3012 9912 3004 9945 3023 9951 TIME...MOT...LOC 0330Z 072DEG 18KT 3018 9924 $$ YURA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jul 31, 9:18 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 31, 9:18 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 918 PM CDT FRI JUL 31 2015 .UPDATE... DUE TO HEATING IN PLACE...TEMPS IN THE LOWER 90S AS OF 9 PM...ISOLATED STORMS ARE ONGOING ACROSS PART OF THE HILL COUNTRY. THESE STORMS ARE PRODUCING MODERATE TO HEAVY RAIN WITH A GOOD AMOUNT OF CLOUD TO GROUND LIGHTNING STRIKES AND WIND GUSTS UP TO 30 MPH. THIS ACTIVITY IS EXPECTED TO DIMINISH WITHIN THE NEXT HOUR OR TWO. REST OF TONIGHT INTO SATURDAY SHOULD BE RAIN-FREE AS DRIER AIR PUSHES FROM THE NORTHEAST AND SPREADS OVER MOST OF SOUTH CENTRAL TEXAS. && .PREV DISCUSSION... /ISSUED 655 PM CDT FRI JUL 31 2015/ AVIATION... PM CONVECTION IS SHIFTING SOUTH AND WEST...BUT EARLIER DID PRODUCE SOME DECENT OUTFLOW. ALL THIS PM CONVECTION WILL DWINDLE AS THE SUN GOES DOWN WITH A LOT OF LEFT OVER BOUNDARIES. TAFS SHOULD BE FAIRLY QUIET THIS CYCLE AS MOISTURE THAT GAVE A SCATTERING OF CONVECTION TODAY WILL PUSH FARTHER WEST BY TOMORROW. AS A RESULT HAVE NOT INCLUDED MENTION OF SH/TS IN AUS/SAT/SSF...BUT DID INPUT A VCTS FOR DRT SATURDAY AFTERNOON. RH PLOTS SHOW THAT MID LEVEL MOISTURE WILL STICK AROUND AND WITH MAINLY EAST AND NE FLOW FROM THE SFC UP TO 300 MB...NOT EXPECTING MUCH IN THE WAY OF LOW CLOUD DEVELOPMENT. LIGHT N/NE WINDS TONIGHT...BECOMING A BIT MORE EAST ON SATURDAY. I DONT THINK THERE WAS ENOUGH RAIN AT ANY OF THE SITES TO PROMOTE ANY WIDESPREAD FOG TONIGHT BUT MIGHT SEE SOME PATCHY GROUND FOG WITH AREAS THAT HAVE DAMP GROUND. PREV DISCUSSION... /ISSUED 634 PM CDT FRI JUL 31 2015/ UPDATE... HEAT ADVISORY EXPIRED AT 6 PM THIS AFTERNOON. HOWEVER...HEAT INDICES WILL REMAIN AROUND 100 TO 108 ACROSS THE SOUTHERN COUNTIES THROUGH 7 PM THIS EVENING. SCATTERED SHOWERS AND ISOLATED STORMS PUSHING AWAY FROM THE SAN ANTONIO METRO AREA BUT HEADING TOWARD THE SOUTHERN PART OF THE RIO GRANDE PLAINS. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE HEADING TO THE SOUTHWEST LATE THIS AFTERNOON INTO EARLY EVENING. SOME OF THESE STORMS AND OUTFLOW BOUNDARIES ARE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH WITH BRIEF BUT HEAVY RAIN. THESE THUNDERSTORMS ARE ALSO PRODUCING A GOOD AMOUNT OF CLOUD TO GROUND LIGHTING STRIKES. THESE STORMS WILL CONTINUE TO PUSH ON A SOUTHWEST GENERAL DIRECTION ABOUT 20 TO 25 MPH. HIRES MODELS ARE SUGGESTING FOR THIS ACTIVITY TO DIMINISH WITHIN THE NEXT FEW HOURS AS WE LOSE DAYTIME HEATING AND DRIER AIR FILTERS IN FROM THE NORTHEAST. PREV DISCUSSION... /ISSUED 250 PM CDT FRI JUL 31 2015/ SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... HEAT INDEX VALUES ARE AROUND ADVISORY LEVELS ACROSS OUR COUNTIES NEAR THE COASTAL PLAINS. THEY WILL CONTINUE AT THOSE LEVELS FOR THE REMAINDER OF THIS AFTERNOON. HAVE ISSUED A HEAT ADVISORY FOR DE WITT...FAYETTE...GONZALES...KARNES AND LAVACA COUNTIES THROUGH 6 PM. ISOLATED TO WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTH CENTRAL TEXAS AS DAYTIME HEATING HAS INTERACTED WITH AN AREA OF DEEPER MOISTURE WITH PWS OF 1.5 TO 2 INCHES THAT ROTATED TO THE SOUTHWEST UNDER THE SUBTROPICAL RIDGE CENTERED OVER THE SOUTHERN ROCKIES. THESE WILL CONTINUE THROUGH THIS AFTERNOON AND SLOWLY DISSIPATE THIS EVENING WITH LOSS OF DAYTIME HEATING. THE DEEPER MOISTURE WILL CONTINUE DRIFTING WEST AND LAY ACROSS THE EDWARDS PLATEAU TO RIO GRANDE PLAINS AS DRIER AIR WITH PWS OF 1.2 TO 1.6 INCHES CURRENTLY OVER THE MISSISSIPPI VALLEY MOVES TO THE I-35 CORRIDOR ON SATURDAY. EXPECT ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP MAINLY WEST OF I-35 SATURDAY AFTERNOON WITH THE GREATEST COVERAGE OVER EDWARDS AND VAL VERDE COUNTIES. THE RAINS WILL END BY EVENING WITH LOSS OF DAYTIME HEATING AND AS DRIER AIR CONTINUES TO SPREAD TO THE WEST. LONG TERM (SUNDAY THROUGH FRIDAY)... THE SUBTROPICAL RIDGE REMAINS CENTERED OVER THE SOUTHERN ROCKIES AND SOUTHERN PLAINS. BELOW NORMAL MOISTURE LEVELS WITH PWS OF 1 TO 1.5 INCHES CONTINUE AS WELL OVER SOUTH CENTRAL TEXAS. HAVE REMOVED POPS FOR SUNDAY WHERE PREVIOUSLY MENTIONED IN THE NORTHERN HILL COUNTRY AND SOUTHERN EDWARDS PLATEAU AS DRY AIR TAKES OVER. NO RAIN IS EXPECTED DUE TO STRONG SUBSIDENCE AND BELOW NORMAL MOISTURE LEVELS. SAN ANTONIO INTERNATIONAL WILL REACH 100 FOR THE FIRST TIME THIS YEAR DURING THE NEXT FEW DAYS WHILE THE OTHER CLIMATE SITES ADD TO THEIR TOTALS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 77 101 77 101 76 / 10 10 - - 0 AUSTIN BERGSTROM INTL AIRPORT 74 100 72 100 74 / 10 10 - - 0 NEW BRAUNFELS MUNI AIRPORT 76 100 73 101 75 / 10 10 - - 0 BURNET MUNI AIRPORT 74 98 74 99 75 / 10 10 - - 0 DEL RIO INTL AIRPORT 78 101 77 101 78 / 20 30 10 - 0 GEORGETOWN MUNI AIRPORT 74 98 74 99 76 / 10 10 - - 0 HONDO MUNI AIRPORT 75 100 73 100 74 / 20 10 - - 0 SAN MARCOS MUNI AIRPORT 76 99 73 101 75 / 10 10 - - 0 LA GRANGE - FAYETTE REGIONAL 74 100 74 100 76 / 10 10 - - 0 SAN ANTONIO INTL AIRPORT 77 99 77 100 76 / 10 10 - - 0 STINSON MUNI AIRPORT 77 101 75 101 76 / 20 10 - - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...09 SYNOPTIC/GRIDS...17
Hazardous weather outlook, Jul 31, 7:06 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 706 PM CDT FRI JUL 31 2015 TXZ171>173-183>194-202>209-217>225-228-010945- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 706 PM CDT FRI JUL 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ACROSS THE SOUTHERN PART OF THE RIO GRANDE PLAINS MAY PRODUCE WIND GUSTS OF 40 TO 50 MPH. THIS ACTIVITY IS EXPECTED TO LAST FOR THE NEXT TWO HOURS BEFORE DISSIPATING/GOING AWAY. NO OTHER HAZARD IS EXPECTED THROUGH THE PERIOD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A CHANCE OF THUNDERSTORMS ON SATURDAY AND WILL ONCE AGAIN BRING A THREAT OF STRONG GUSTY WINDS IN EXCESS OF 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 31, 8:25 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
825 PM CDT FRI JUL 31 2015
TXZ171-188-010200-
LLANO TX-GILLESPIE TX-
825 PM CDT FRI JUL 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LLANO AND
NORTHEASTERN GILLESPIE COUNTIES UNTIL 900 PM CDT...
AT 821 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OXFORD...OR 13 MILES SOUTHWEST OF KINGSLAND...MOVING WEST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM LOOKS TO CROSS THE LLANO AND GILLESPIE COUNTY LINE JUST
EAST OF ENCHANTED ROCK NEAR STATE HIGHWAY 16.
LAT...LON 3050 9855 3050 9859 3048 9859 3041 9873
3056 9882 3060 9863
TIME...MOT...LOC 0121Z 068DEG 12KT 3054 9863
YURASpecial weather statement, Jul 31, 10:31 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1031 PM CDT FRI JUL 31 2015 TXZ186-188-010415- GILLESPIE TX-KERR TX- 1031 PM CDT FRI JUL 31 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GILLESPIE AND NORTH CENTRAL KERR COUNTIES UNTIL 1115 PM CDT... AT 1030 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF INGRAM...OR 11 MILES NORTHWEST OF KERRVILLE...MOVING WEST AT 20 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MOUNTAIN HOME AND HARPER. LAT...LON 3029 9918 3012 9912 3004 9945 3023 9951 TIME...MOT...LOC 0330Z 072DEG 18KT 3018 9924 YURA
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:25 PM CDT | Special Weather Statement | EWX | Llano | 35 min |
Nearby
Special Weather Statements in Texas, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.